MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER SHAFT 230MM HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER SHAFT 230MM HXC; SCREWDRIVERS
Model Number 313.892
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an hardware removal procedure, the hexagonal screwdriver shaft and the locking ring extractor for uss were broken.The procedure was completed successfully by using an unknown synthes and an unknown nuvasive instruments.Time in surgery was extended for two - three ( 2-3) hours as other instruments from another set were used to extract implants.Patient outcome was good.This is report 1 of 2 for (b)(4).(b)(4) was created to capture the intra-op event (broken hexagonal screwdriver shaft and locking ring) and was linked to (b)(4) that captures the post-op event (broken screw).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that hardware removal was conducted due to broken screw and implanting cage.Uss rods and screws were removed during the procedure.Time in surgery was extended as other instruments from another set were used to extract implants.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the hexagonal screwdriver shaft and the locking ring extractor for uss were broken.It is unknown if the procedure was completed successfully and how it was completed.Time in surgery was extended two to three hours as instruments from another set were used to extract implants.Patient and procedure outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code 3191 used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 313.892, lot: 9921146, manufacturing site: hägendorf, release to warehouse date: 14 april 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: 3.0mm hexagonal screwdriver shaft 230mm hxc was received at us cq.Upon visual inspection at cq, it is observed that the tip of the device was bent.The rest of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.But no broken features were observed with the device.The screwdriver shaft also got stuck in the ratchet-handle (388.652) and unable to disassemble.Device failure/ defect found? yes.Dimensional inspection: dimensional inspection of the received device was performed at cq.The diameter of the shaft near the bent hexagonal tip was intended to be measuring from 3.36mm to 3.46mm and it was measured to be 3.43mm which is within specification as per the drawing.Functional test: the screwdriver shaft also got stuck in the ratchet-handle (388.652) and unable to disassemble.The relevant features of the screwdriver shaft that got stuck in the ratchet handle were not accessible.Document/ specification review: the following relevant drawings were reviewed during investigation: 3.0mm hex screwdriver shaft.No design issues were found which can contribute to this complaint condition.Complaint confirmed? no.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The complaint cannot be confirmed as there were no broken features observed with the device.But the device was found to be bent at tip and unable to disassemble with the ratchet handle.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER SHAFT 230MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9239179
Report Number2939274-2019-61752
Device Sequence Number10795319
Product Code HXX
UDI-Device Identifier10705034768922
UDI-Public(01)10705034768922
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.892
Device Catalogue Number313.892
Device Lot Number9921146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/31/2019
10/23/2019
10/22/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date10/31/2019
11/07/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;